Funnel Cloud, Flagler
- When
- July 27, 1:35 PM EST
- Where
- Flagler County, 1.51 mi S of Hammock
- Reported by
- Emergency Manager
- Coordinates
- 29.598, -81.199
A funnel cloud was reported over the Intracoastal Waterway.
Sea breeze storms under prevailing southwest flow fired during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Sea breeze storms under prevailing southwest flow fired during the afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 1:15 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT SAT JUL 27 2013 .SHORT TERM... A SURFACE TROUGH ACROSS SOUTH/CENTRAL GA SPARKED ISOLATED CONVECTION OVER SE GA BY LATE MORNING...THEN SEA BREEZE RELATED SHOWERS/STORMS INCREASED THE COVERAGE. A W-SW STEERING FLOW IS PUSHING THE ACTIVITY TOWARD THE COAST. DRIER AIR ALOFT IS PUSHING INTO NE FL AS THE GULF COAST SBRZ MOVES INLAND. HI-RESOLUTION MODELS SHOW ANOTHER ROUND OF CONVECTION POSSIBLE LATE AFTN AS THE SEA BREEZES INTERACT OVER THE EASTERN SECTIONS. A SHORTWAVE TROUGH NEAR THE CENTRAL GULF COAST WILL TRACK EAST TONIGHT. SCTD STORMS ARE EXPECTED TO MOVE OVER APALACHEE BAY AFTER MIDNIGHT AND HAVE SLIGHT CHANCE POPS MOVING INTO THE WESTERN ZONES BEFORE SUNRISE. NEAR NORMAL TEMPS IN THE 70S ARE EXPECTED. .SUNDAY THROUGH TUESDAY...UPPER TROUGH WILL MOVE ACROSS THE AREA ON SUNDAY WITH CONVECTION INCREASING FROM THE WEST DURING THE MORNING. EXPECT HIGH CHANCE TO LIKELY POPS AS SHRA/TSRA INCREASE WITH SYNOPTIC LIFT AND MOISTURE INCREASING OVER THE AREA. E-W UPPER RIDGING DEVELOPING OVER THE AREA FOR MONDAY AND TUESDAY WILL MEAN LESS STORM COVERAGE AND LIGHTER STEERING WINDS. THIS WILL RESULT IN A SEABREEZE COLLISION OVER THE INTERIOR LATE IN THE DAY. EXPECT SLIGHT CHANCE POPS NEAR THE EAST COAST AND SCATTERED P.M. POPS INLAND WITH TEMPERATURES REMAINING NEAR JULY AVERAGES. .LONG TERM...WEDNESDAY THROUGH SATURDAY...MAINLY DIURNAL PRECIPITATION CHANCES WILL INCREASE THROUGH THE PERIOD. THE FOCUS WILL SHIFT FROM PRIMARILY SEA BREEZE INITIATION TO A COMBINATION OF ENERGY FROM UPPER TROUGHS OVER THE SOUTHEASTERN U.S. AND SEA BREEZE INTERACTIONS THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES ARE EXPECTED TO BE NEAR OR JUST ABOVE NORMAL FOR THE PERIOD. .AVIATION... PREVAILING VFR EXPECTED EXCEPT NEAR SCT TSRA. HAVE VCTS UNTIL 00Z- 01Z. PLENTY OF LOW LEVEL MOISTURE WILL RESULT IN PATCHY FOG AGAIN TNGT...EXCEPT AT SSI. && .MARINE...LIGHT WINDS AND SEAS WILL CONTINUE DURING THE PERIOD. SW WINDS WILL BECOME SE DURING THE AFTERNOONS DUE TO SEABREEZE FORMATION. ON SUNDAY STORMS WILL MOVE EAST INTO THE COASTAL WATERS BY AFTERNOON DUE TO A WESTERLY STEERING FLOW. RIP CURRENTS: LOW RISK THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 90 70 94 / 30 50 40 30 SSI 76 88 75 89 / 20 50 30 20 JAX 73 90 70 93 / 30 50 40 30 SGJ 73 87 72 88 / 20 50 50 20 GNV 71 89 69 93 / 20 50 40 40 OCF 72 91 69 93 / 20 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/ZIBURA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT SAT JUL 27 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-281000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 600 AM EDT SAT JUL 27 2013 ...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE REGION... ...SCATTERED AFTERNOON/EVENING STORMS MAINLY OVER INLAND AREAS TODAY AND AREA-WIDE SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG WILL BE POSSIBLE EARLY THIS MORNING ALONG THE ST JOHNS RIVER BASIN AND I-95 CORRIDOR FROM JACKSONVILLE SOUTHWARD TO PALATKA AND PALM COAST. THE FOG SHOULD DISSIPATE DURING THE MID MORNING HOURS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE REGION. PLEASE REFER TO STATEMENTS AND RIVER FLOOD WARNINGS FOR DETAILED INFORMATION. SEA BREEZE FRONTS MOVING INLAND THIS AFTERNOON WILL TRIGGER SCATTERED THUNDERSTORMS OVER INLAND AREAS...MAINLY BETWEEN THE I-75 AND I-95 HIGHWAY CORRIDORS. A FEW STRONG STORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE AND SLOW STORM MOVEMENT TO THE NORTHEAST MAY PROMOTE LOCALLY HEAVY RAINFALL. THUNDERSTORM ACTIVITY WILL TAPER OFF AFTER SUNSET AND END AROUND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE BEST COVERAGE OF STORMS INLAND. STRONG THUNDERSTORMS ARE POSSIBLE...WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS BEING THE PRIMARY HAZARDS. RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR PORTIONS OF THE REGION INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 18:37 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported over the Intracoastal Waterway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467005.